Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 147, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 7:56 PM MDT for El Paso County, Colorado. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 7:56 PM MDT (01:56 UTC)
- Expired
- Aug 10, 2009, 9:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:10 PM MDT | HAIL 1.25 | 4 Ese Schriever Afb, CO | |
| Aug 10, 8:15 PM MDT | HAIL 1 | 5 Se Schriever Afb, CO | |
| Aug 10, 8:50 PM MDT | HAIL 1.75 | 7 Ssw Truckton, CO | HAILED UNTIL 905 PM. BROKE OUT WINDOWS IN HOME AND VEHICLE. |
| Aug 10, 9:00 PM MDT | HAIL 1 | 9 S Truckton, CO | HAILED UNTIL 915 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:43 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 110156
SVRPUB
COC041-110300-
/O.NEW.KPUB.SV.W.0147.090811T0156Z-090811T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES EXTREME SOUTHEASTERN COLORADO SPRINGS...
* UNTIL 900 PM MDT...
* AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
NORTHWEST OF SCHRIEVER AFB...OR ABOUT 14 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.
&&
LAT...LON 3899 10405 3864 10404 3852 10405 3851 10411
3876 10465 3900 10457
TIME...MOT...LOC 0157Z 288DEG 19KT 3884 10453
$$4 follow-up statements
000
WWUS55 KPUB 110209
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT MON AUG 10 2009
COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
809 PM MDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR EASTERN EL PASO COUNTY...
AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR SCHRIEVER AFB...OR 19 MILES EAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3872 10456 3899 10447 3899 10405 3864 10404
3852 10405 3851 10411
TIME...MOT...LOC 0209Z 294DEG 20KT 3878 10445
$$000
WWUS55 KPUB 110219
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT MON AUG 10 2009
COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
819 PM MDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 6 MILES SOUTH OF ELLICOTT...OR 22 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLICOTT.
YODER.
RUSH.
TRUCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3870 10451 3895 10443 3897 10405 3864 10404
3852 10405 3851 10411
TIME...MOT...LOC 0219Z 303DEG 18KT 3874 10440
$$000
WWUS55 KPUB 110232
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT MON AUG 10 2009
COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
832 PM MDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 8 MILES SOUTH OF ELLICOTT...OR 25 MILES SOUTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
YODER.
TRUCKTON.
RUSH.
AT 810 PM THE PUBLIC SAW HAIL THE SIZE OF PING PONG BALLS AROUND 4
MILES SOUTH SOUTHEAST OF SCHRIEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3868 10447 3892 10440 3891 10405 3864 10404
3852 10405 3851 10411
TIME...MOT...LOC 0231Z 303DEG 15KT 3872 10437
$$000
WWUS55 KPUB 110242
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT MON AUG 10 2009
COC041-110300-
/O.CON.KPUB.SV.W.0147.000000T0000Z-090811T0300Z/
EL PASO CO-
842 PM MDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 8 MILES WEST OF TRUCKTON...OR 29 MILES SOUTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3865 10440 3883 10435 3884 10405 3864 10404
3852 10405 3851 10411
TIME...MOT...LOC 0243Z 305DEG 17KT 3868 10430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 10, 6:01 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT MON AUG 10 2009 .UPDATE... HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT PERIOD. ROSE && .PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/ SHORT TERM... (TONIGHT AND TUESDAY) ..ISOLATED SVR POSSIBLE ONCE AGAIN LATE... CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST. SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000 J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40 KNOTS. REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS JUST N OF THE PUB CWA. ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE. TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION. TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY. LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM FRIDAY INTO NEXT MONDAY. IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM. AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING THE LONGER TERM. AVIATION... BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE TAFS FROM ROUGHLY 10-15Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Aug 10, 6:36 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT MON AUG 10 2009 COZ058>089-093>099-111245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE EASTERN MOUNTAINS AND EASTERN PLAINS TODAY AFTER MIDDAY...THEN BECOME MORE SCATTERED IN NATURE ACROSS THE PALMER DIVIDE...AND EL PASO...TELLER...OTERO AND KIOWA COUNTIES THIS EVENING AFTER 6 PM MDT THROUGH LATE TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HOWEVER...ONE OR TWO OF THE STORMS THAT DEVELOP OVER THE PALMER DIVIDE REGION LATE THIS AFTERNOON AND EVENING COULD BECOME SEVERE...POTENTIALLY PRODUCING LARGE HAIL...AND EVEN A TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 4 PM MDT FOR THE AREA NORTH OF HIGHWAY 50...AND FROM EASTERN FREMONT COUNTY AND TELLER COUNTY EAST TO THE COLORADO AND KANSAS BORDER. 27/28
In the hours before
Local storm report, Aug 10, 7:01 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONLocal storm report, Aug 10, 7:02 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0659 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&
KTLocal storm report, Aug 10, 7:08 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
HAIL BEGAN 703 PM.
&&
KTLocal storm report, Aug 10, 7:11 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONLocal storm report, Aug 10, 7:13 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONLocal storm report, Aug 10, 7:47 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0657 PM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0657 PM HAIL 3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
0659 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
08/10/2009 M1.25 INCH EL PASO CO TRAINED SPOTTER
0702 PM HAIL 4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0703 PM HAIL 3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
0706 PM HAIL 4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
0716 PM HAIL 5 NE COLORADO SPRINGS 38.89N 104.76W
08/10/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
0725 PM HAIL 4 NNW PETERSON AFB 38.88N 104.72W
08/10/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 66 min |
| Aug 10, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 47 min |
| Aug 10, 11:31 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 59 min |
| Aug 11, 12:51 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 54 min |
| Aug 11, 1:08 AM MDT | Severe Thunderstorm Warning | PUB | Baca | 97 min |
| Aug 11, 1:43 AM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 92 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.